Hey there! Sign in to join this conversationNew here? Join for free
x Turn on thread page Beta

Anybody taken Zopiclone please give me some advice watch

    • Thread Starter
    Offline

    14
    ReputationRep:
    Hi all I know this is not related fully to mental health at all but just want some advice.

    Ive had a horrible trouble sleeping the past few weeks to the point where im going to bed at 10pm not actually falling asleep till 6am and im awake at 7am. Im living of one hours worth of sleep a night and im not coping well at all.

    Im feeling very down and teary im crying constantly nothing brings me any joy im just shattered constantly yet I cant sleep at all. I also feel sick all the time due to the non sleeping not only this but I cant seem to eat anylonger without actually being physically sick because ive got myself so worked up.

    Its got to the point where Im thinking of dropping out of uni because I feel so unhappy I have no energy to do my work for lectures im falling behind on my degree and im just going around in a daze.

    My doctor prescribed me zopiclone today so I am just wondering has anybody taken this before could you tell me what its like/ what happened and if you think its worth taking it for something like this. Im scared of taking medication as when I was 15 I was on amitriptlyne for severe migranes I actually ended having lots of problems with these which severely affected my mental health and im scared the same thing will happen again.
    Offline

    17
    ReputationRep:
    I found it really effective and had no side- effects (I took it during 3rd year exams)

    Hope that helps.
    Offline

    2
    ReputationRep:
    I use zopiclone on a semi-regular basis. Take it shortly before bed, try and relax (I often make some hot milk, take my pill, and then put some music on for the fifteen minutes or so it takes me to drink my milk - it doesn't take too long to start working), and go to bed. Make sure you allow at least eight hours when you'll be able to sleep uninterrupted, maybe a bit more the first couple of times you use it. If you're still really sleepy the following morning, it's useful to get out of bed and have something to eat.

    You don't usually want to take it for more than three or four nights in a row, with a similar sort of gap between periods of using it. Zopiclone can be highly addictive if used improperly, and it's really intended for short-term use. Your GP and/or pharmacist should have told you what pattern of days to use it, but if you're not sure you can always check with them. However, as long as you use it correctly it's generally a very safe and reliable drug.
    Offline

    16
    ReputationRep:
    Main thing I'd be aware of with zopiclone is to be sure and actually go to bed once you've taken it (or within twenty minutes at any rate) - if you stay awake then it can cause hallucinations (probably not what you want to hear, but it is a relatively common side-effect). I've only ever experienced that once though having taken it quite a few times - and that was while staying the night on a noisy hospital ward, where it was hard not to wake up!

    Are you doing all the usual sleep hygiene things, like only using your bed for sleeping, switching off all electronics an hour before bed, that kind of thing? If not, try googling 'sleep hygiene' to see what else it throws up.
    Offline

    20
    ReputationRep:
    I love zopiclone. It can give some people a metallic taste in their mouth but it's nothing to worry about. I agree with superwolf - take it then go to bed, it should work in about 20minutes. It doesn't cause you to fall asleep at your desk or anything you do still need to try to sleep - ie just lie in bed, relax and let it work its magic.
    Offline

    10
    ReputationRep:
    does your uni have a counselling service?Perhaps you may have an underline stress and depression related issue which is causing you illness? Perhaps a blood test would be helpful also, were you offered one? it would be important to check your thyroid, and that your body is functioning well.

    zopiclone is a short term solution. When I was ill with insomnia, I was prescribed for long term use- Trazodone (to help depression, anxiety+ insomnia) and short term use of temazepam (which was excellent). After some days then weeks i gradually got to sleep a lot better, I remember feeling back to 'normal' after 2-3 months, but i also had depression related issues. I would re visit your doctor if you dont sleep better, tell them about thinking about dropping from uni and being tearful.
    Remember that you used to sleep normal. You will sleep back to normal again, but there is an underline problem that has not cleared up just at the moment.
    Offline

    0
    ReputationRep:

    Im feeling very down and teary im crying constantly nothing brings me any joy im just shattered constantly yet I cant sleep at all. I also feel sick all the time due to the non sleeping not only this but I cant seem to eat anylonger without actually being physically sick because ive got myself so worked up.

    Its got to the point where Im thinking of dropping out of uni because I feel so unhappy I have no energy to do my work for lectures im falling behind on my degree and im just going around in a daze.


    It sounds very much like you are having issues with Depression and Anxiety as well as sleep issues (which can go hand in hand with them) Did you mention to your GP how you were feeling or just that you weren't sleeping?

    Zopiclone is a great medication when taken for the right reasons. As others have said, ideally it is a short term help to get much needed rest. Taken in conjunction with sleep hygiene - no TV on before bed, no caffiene after lunch time etc etc you will sleep. You may find yourself a little (or a lot) groggy in the morning. Don't give into it and get your butt out of bed, once you've gotten up, showered and eaten breakfast you'll be fine!

    If you continue to feel like this, please get back to your GP and have a chat.

    Claire
    • Political Ambassador
    Offline

    2
    ReputationRep:
    Political Ambassador
    A very additive drug worse than tamazepam and not as effective in my experience...but everyone is difference. Benzos for sleep is a dangerous game you really should only take these if you are suffering like mad.
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: January 23, 2014
Poll
Are you going to a festival?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.